Nimel Mental Health

Medications That Can Cause Anxiety

Medications That Can Cause Anxiety

Even when you’re not in danger, anxiety can make you feel nervous, restless, and panicky. Sometimes, these symptoms appear because of the medications you take for your health conditions. This is because some drugs actually trigger or worsen the symptoms, and they are as follows as listed by a psychiatric in Maryland:

  • Medications with caffeine.
    Some medicines for migraine and headache include caffeine, which can make you jittery, anxious, and nervous. It also revs up your heart and blood pressure.
  • Corticosteroids.
    Medications for arthritis, bronchitis, allergies, and asthma, such as Dexamethasone, Prednisone, and Cortisone, can make some people anxious and irritable.
  • ADHD drugs.
    As these are stimulants, they rev up your brain, making you anxious and restless, especially if you take high doses. Mood changes happen as side effects of these medications. If you need help for your loved ones in managing ADHD, let psychotherapy help.
  • Asthma pills.
    Bronchodilators are medicines used to open up airways in the lungs, but these drugs can also worsen mood disorders like anxiety and depression.
  • Thyroid medicine.
    Specifically, medicines such as Armour Thyroid, Nature-Throid, or NP Thyroid can trigger shakiness, anxiety, and hyperactivity.
  • Seizure drugs.
    Drugs that calm electrical activities in the brain, such as Phenytoin (Dilantin, Phenytek), during seizures can also cause anxiety, panic attacks, and agitation.

Let a Behavioral Health in College Park, Maryland, such as Nimel Mental Health LLC, help you or your loved ones deal with anxiety.

This entry was posted in Anxiety and tagged , , , . Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *